Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 69, NWS Austin/San Antonio, TX

June 3, 2018Edwards County, Val Verde County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 3, 2018, 5:02 PM CDT for Edwards County, Val Verde County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 3, 2018, 5:02 PM CDT (22:02 UTC)
Expired
Jun 3, 2018, 6:00 PM CDT
In force
58 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Edwards County, TX, Val Verde County, TX

The radar

The Laughlin AFB radar (KDFX), 123 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 10.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2018-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2049 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2018-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2049 J/kg
Mixed-layer CIN
-296 J/kg
Mixed-layer LCL
1218 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

177 
WUUS54 KEWX 032202
SVREWX
TXC137-465-032300-
/O.NEW.KEWX.SV.W.0069.180603T2202Z-180603T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
502 PM CDT SUN JUN 3 2018

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northwestern Edwards County in south central Texas...
  Northeastern Val Verde County in south central Texas...

* Until 600 PM CDT

* At 502 PM CDT, a severe thunderstorm was located 19 miles east of
  Juno, moving west at 30 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Juno and US-277 Near The Sutton-Edwards County Line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Austin San Antonio.

&&

LAT...LON 3028 10121 3029 10116 3029 10049 3007 10056
      2997 10121
TIME...MOT...LOC 2202Z 068DEG 26KT 3026 10082 

HAIL...1.00IN
WIND...60MPH
 
$$

TB3
2 follow-up statements
864 
WWUS54 KEWX 032212
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
512 PM CDT SUN JUN 3 2018

TXC137-465-032300-
/O.CON.KEWX.SV.W.0069.000000T0000Z-180603T2300Z/
Edwards TX-Val Verde TX-
512 PM CDT SUN JUN 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN EDWARDS AND NORTHEASTERN VAL VERDE COUNTIES...

At 511 PM CDT, a severe thunderstorm was located 17 miles northeast
of Juno, moving slowly southwest at 10 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees. 

Locations impacted include...
Juno and Us-277 Near The Sutton-Edwards County Line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.

&&

LAT...LON 3028 10121 3029 10116 3029 10060 3005 10066
      2997 10121
TIME...MOT...LOC 2211Z 076DEG 7KT 3027 10085 

HAIL...1.50IN
WIND...60MPH
 
$$

TB3
952 
WWUS54 KEWX 032232
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
532 PM CDT SUN JUN 3 2018

TXC137-465-032300-
/O.CON.KEWX.SV.W.0069.000000T0000Z-180603T2300Z/
Edwards TX-Val Verde TX-
532 PM CDT SUN JUN 3 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR NORTHWESTERN EDWARDS AND NORTHEASTERN VAL VERDE COUNTIES...

At 532 PM CDT, a severe thunderstorm was located 9 miles northeast of
Juno, moving southwest at 15 mph.

HAZARD...60 mph wind gusts and quarter size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Juno and Us-277 Near The Sutton-Edwards County Line. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Austin San Antonio.

&&

LAT...LON 3028 10121 3029 10116 3029 10060 3005 10066
      3002 10115
TIME...MOT...LOC 2232Z 068DEG 26KT 3023 10097 

HAIL...1.00IN
WIND...60MPH
 
$$

TB3

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 2:48 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 3, 2:48 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
248 PM CDT Sun Jun 3 2018

.SHORT TERM (Tonight through Monday Night)...
A cold front was stretched across the northern part of our CWA. This
front is beginning to stall and will move slowly to the south
tonight. We expect this front to produce some showers and
thunderstorms as it moves through mainly across the northern half of
the area. The airmass the front is moving into is very warm and moist
and instability will be high. SPC has included our CWA in the
marginal outlook for tonight and storms could be strong to severe
with the high instability. The most likely threat from severe storms
tonight will be strong winds. Monday an upper level shortwave trough
will move across North Texas/Oklahoma and there will be low chances
for showers and thunderstorms across the eastern part of the area.

&&

.LONG TERM (Tuesday through Sunday)...
Tuesday the subtropical ridge will build back over the region
suppressing any convection. The ridge will dominate over South Texas
through the end of the period with no rain chances during this
period. Temperatures will continue to be above normal through the
week with highs in the middle 90s to near 105. A slight shift in the
low level flow may bring temperatures down a couple of degrees for
the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  97  74  98  75 /  20  20  10   0   0
Austin Bergstrom Intl Airport  74  96  73  98  74 /  20  20  10   0   0
New Braunfels Muni Airport     74  98  73  99  73 /  10  10  -    0   0
Burnet Muni Airport            73  95  72  97  74 /  30  30  10  -    0
Del Rio Intl Airport           76 102  75 105  77 /  10   0   0   0   0
Georgetown Muni Airport        73  95  73  97  75 /  30  30  10  -    0
Hondo Muni Airport             73  98  72 100  73 /  10  -    0   0   0
San Marcos Muni Airport        74  98  73  99  74 /  20  20  10   0   0
La Grange - Fayette Regional   76  96  74  97  75 /  20  30  10  -    0
San Antonio Intl Airport       75  98  75  99  76 /  10  10   0   0   0
Stinson Muni Airport           75  98  74 100  75 /  10  10   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...Runyen
Synoptic/Grids...05
Public Service/Data Collection...Williams
Hazardous weather outlook, Jun 3, 4:59 AM CDT, 12 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
459 AM CDT Sun Jun 3 2018

TXZ171>173-183>194-202>209-217>225-228-041100-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
459 AM CDT Sun Jun 3 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Strong thunderstorms will be possible this afternoon and this
evening along a cold front that is expected to stall over South
Central Texas. Storms generally north of Highway 90 will have a
potential to produce strong winds over 50 mph and small hail.
Areas along and south of Highway 90 could continue to experience
afternoon high heat index values in the 101 to 107 degree range.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Heat indices each afternoon will peak around 100 to 105 degrees
across most areas with the exception of the Hill Country.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Jun 3, 3:52 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
352 PM CDT SUN JUN 3 2018

TXZ171-172-032115-
Llano TX-Burnet TX-
352 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LLANO AND
SOUTHWESTERN BURNET COUNTIES UNTIL 415 PM CDT...

At 350 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lake Lyndon B. Johnson, or near Marble Falls. This storm was nearly
stationary.

Small hail, frequent cloud to ground lightning, and winds in excess
of 40 mph will be possible with this storm.

Locations impacted include...
Marble Falls, Kingsland, Gainesville, Granite Shoals, Horseshoe Bay,
Meadowlakes, Highland Haven, Spicewood, Longhorn Cavern State Park,
Smithwick, Inks Lake State Park, Cottonwood Shores and Sunrise Beach
Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

If on or near Lake Lyndon B. Johnson, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3065 9804 3044 9815 3051 9846 3051 9856
      3075 9851
TIME...MOT...LOC 2050Z 188DEG 4KT 3059 9834

TB3
Special weather statement, Jun 3, 4:28 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
428 PM CDT SUN JUN 3 2018

TXZ188-032215-
Gillespie TX-
428 PM CDT SUN JUN 3 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GILLESPIE COUNTY
UNTIL 515 PM CDT...

At 428 PM CDT, Doppler radar was tracking a strong thunderstorm near
Doss, or 21 miles northwest of Fredericksburg, moving west at 10 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Harper and Doss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3050 9907 3030 9906 3025 9930 3050 9931
TIME...MOT...LOC 2128Z 082DEG 7KT 3039 9920

HAMPSHIRE

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 3:52 PM CDTSpecial Weather StatementEWXBurnet23 min
Jun 3, 4:28 PM CDTSpecial Weather StatementEWXGillespie47 min
Jun 3, 5:25 PM CDTSpecial Weather StatementEWXGillespie35 min
Jun 3, 5:59 PM CDTSpecial Weather StatementEWXKerr46 min
Jun 3, 6:01 PM CDTSpecial Weather StatementEWXVal Verde44 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.